Alert archive / Michigan / Gale Warnings in 2009
Gale Warning 16, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Oct 30, 2009, 4:55 AM EDT. It took effect at Oct 30, 2009, 8:00 PM EDT. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2009, 4:55 AM EDT (08:55 UTC)
- In effect from
- Oct 30, 2009, 8:00 PM EDT
- Expired
- Oct 31, 2009, 10:27 PM EDT
- In force
- 26 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
676 WHUS73 KAPX 300855 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 455 AM EDT FRI OCT 30 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-301700- /O.EXT.KAPX.SC.Y.0076.000000T0000Z-091031T0300Z/ /O.NEW.KAPX.GL.W.0016.091031T0300Z-091101T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 455 AM EDT FRI OCT 30 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 PM EDT SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
8 follow-up statements
152 WHUS73 KAPX 300901 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 501 AM EDT FRI OCT 30 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-301715- /O.EXT.KAPX.SC.Y.0076.000000T0000Z-091031T0000Z/ /O.EXT.KAPX.GL.W.0016.091031T0000Z-091101T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 501 AM EDT FRI OCT 30 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY... THE GALE WARNING IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
232 WHUS73 KAPX 301459 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1059 AM EDT FRI OCT 30 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-302100- /O.CON.KAPX.SC.Y.0076.000000T0000Z-091031T0000Z/ /O.CON.KAPX.GL.W.0016.091031T0000Z-091101T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1059 AM EDT FRI OCT 30 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY... A GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
340 WHUS73 KAPX 301955 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 355 PM EDT FRI OCT 30 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-310400- /O.CON.KAPX.SC.Y.0076.000000T0000Z-091031T0000Z/ /O.CON.KAPX.GL.W.0016.091031T0000Z-091101T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 355 PM EDT FRI OCT 30 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY... A GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
544 WHUS73 KAPX 310211 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1011 PM EDT FRI OCT 30 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-311015- /O.CON.KAPX.GL.W.0016.000000T0000Z-091101T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1011 PM EDT FRI OCT 30 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
791 WHUS73 KAPX 310840 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 440 AM EDT SAT OCT 31 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-311645- /O.EXT.KAPX.GL.W.0016.000000T0000Z-091031T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 440 AM EDT SAT OCT 31 2009 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
640 WHUS73 KAPX 311440 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1040 AM EDT SAT OCT 31 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-312100- /O.CON.KAPX.GL.W.0016.000000T0000Z-091031T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1040 AM EDT SAT OCT 31 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ADAM
635 WHUS73 KAPX 312013 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 413 PM EDT SAT OCT 31 2009 LMZ323-341-342-344>346-010400- /O.CAN.KAPX.GL.W.0016.000000T0000Z-091031T2100Z/ /O.NEW.KAPX.SC.Y.0077.091031T2013Z-091101T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 413 PM EDT SAT OCT 31 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ345>349-LSZ321-322-010300- /O.EXT.KAPX.GL.W.0016.000000T0000Z-091101T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 413 PM EDT SAT OCT 31 2009 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE GALE WARNING IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
941 WHUS73 KAPX 010227 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1027 PM EDT SAT OCT 31 2009 LHZ345>349-LSZ321-322-010900- /O.CAN.KAPX.GL.W.0016.000000T0000Z-091101T0300Z/ /O.EXA.KAPX.SC.Y.0077.000000T0000Z-091101T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1027 PM EDT SAT OCT 31 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ323-341-342-344>346-010900- /O.CON.KAPX.SC.Y.0077.000000T0000Z-091101T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1027 PM EDT SAT OCT 31 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Oct 30, 4:45 AM EDT, 10 minutes earlier.
Area forecast discussion, Oct 30, 4:45 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
445 AM EDT FRI OCT 30 2009
.SYNOPSIS.../ISSUED AT 404 AM/
LOW PRESSURE OVER THE CENTRAL PLAINS WILL DEEPEN AND APPROACH THE
GREAT LAKES TODAY. THIS WILL BRING ANOTHER PERIOD OF SOAKING RAIN TO
THE REGION TODAY AND INTO SATURDAY. WINDS WILL BE GUSTY...ESPECIALLY
AT THE COASTS. WE WILL GET A LITTLE RESPITE FROM THE RAIN ON
SUNDAY...BEFORE THE NEXT SYSTEM APPROACHES EARLY NEXT WEEK.
BERGER
&&
.SHORT TERM.../ISSUED AT 404 AM/...TODAY
ON THE LATEST SURFACE WEATHER MAP...993 MB LOW PRESSURE WAS
CENTERED ACROSS THE EASTERN NEBRASKA AND WESTERN IOWA BORDER WITH
1027 MB HIGH PRESSURE ACROSS SOUTHERN NEW ENGLAND. APX AND
SURROUNDING RADARS SHOWED A LARGE SHIELD OF RAIN EXTENDING ACROSS
MUCH OF MICHIGAN SOUTH AND WESTWARD INTO THE OHIO VALLEY AND
EASTERN PLAINS. THE MAIN SHORT TERM FORECAST CONCERN IS WINDS
TODAY.
LOW PRESSURE ACROSS THE CENTRAL PLAINS WILL CONTINUE TO DEEPEN
TODAY WHILE MOVING NORTH NORTHEAST. MOIST SOUTHERLY FLOW WILL
CONTINUE TO TRANSPORT RICH GULF MOISTURE NORTHWARD INTO THE
REGION. THEREFORE...PERIODS OF RAIN ARE EXPECTED TO CONTINUE (100
POP). AS THE SURFACE OCCLUDED FRONT APPROACHES LATER THIS
AFTERNOON...THERE IS A SLIGHT CHANCE OF A RUMBLE OF THUNDER OR
TWO. HIGHS TODAY OF WELL INTO THE 50S TO THE LOWER 60S.
SULLIVAN
&&
.LONG TERM.../ISSUED AT 404 AM/...TONIGHT AND BEYOND
TONIGHT INTO SATURDAY...RAPIDLY DEEPENING LOW PRESSURE WILL BOMB
OUT ACROSS EAST CENTRAL CANADA (ECMWF HAS AN ASTOUNDING 958 MB AT
00Z SUN ACROSS NORTHWEST QUEBEC). RAIN WILL END FROM WEST TO EAST
THIS EVENING WITH WRAP AROUND MOISTURE SKIMMING THE REGION AFTER
MIDNIGHT. IT WILL TURN COLD ENOUGH FOR LAKE EFFECT RAIN SHOWERS AS
WELL LATE TONIGHT INTO SATURDAY IN WEST SOUTHWEST FLOW FAVORED
AREAS. LOWS IN THE LOWER TO MIDDLE 40S. TEMPERATURES NOT GOING UP
MUCH SATURDAY WITH HIGHS IN THE MIDDLE 40S TO AROUND 50. WINDS
WILL BE GUSTY AS WELL AS COLD ADVECTION KICKS IN THIS EVENING AND
CONTINUES INTO SATURDAY. WINDS WILL BE ON THE GUSTY SIDE.
SATURDAY NIGHT INTO SUNDAY...POSSIBLY SOME LINGERING LAKE EFFECT
RAIN SHOWERS ACROSS NORTHERN CHIPPEWA COUNTY...OTHERWISE SHORT
WAVE RIDGING TAKES OVER LEADING TO PARTIAL CLEARING. LOWS IN THE
LOWER TO MIDDLE 30S WITH HIGHS IN THE MIDDLE TO UPPER 40S.
MONDAY INTO TUESDAY...A SURFACE COLD FRONT WILL BRING A GOOD
CHANCE OF RAIN MONDAY. A QUICK SHOT OF CHILLY AIR WILL THEN LEAD
TO A CHANCE OF LAKE EFFECT RAIN AND SNOW SHOWERS FOR MONDAY NIGHT
INTO TUESDAY (ESPECIALLY IN NORTHWEST FLOW FAVORED LOCALS). HIGHS
IN THE MIDDLE 40S TO AROUND 50 MONDAY AND LOWER TO MIDDLE 40S
TUESDAY.
SULLIVAN
&&
.MARINE.../ISSUED AT 404 AM/
A STRONG STORM SYSTEM WILL MOVE ACROSS THE PLAIN INTO CENTRAL
CANADA OVER THE NEXT 36 HOURS. SOUTHERLY WINDS WILL BE GUSTY
TODAY BUT GUSTS ARE EXPECTED TO REMAIN JUST BELOW GALE FORCE.
WINDS ARE THEN EXPECTED TO INCREASE THIS EVENING AND BE STRONG AND
VERY GUSTY INTO SATURDAY...REACHING GALE FORCE AT TIMES (AS WE MIX
DOWN 35 TO 40 KNOT 950 MB WINDS). WINDS WILL THEN DIMINISH SATURDAY
NIGHT INTO SUNDAY AS WEAK HIGH PRESSURE BUILDS IN.
&&
.AVIATION.../ISSUED AT 230 AM/...VALID FOR 06Z TAFS
LOW PRESSURE WILL LIFT NORTH FROM OMAHA...ACROSS MN...AND INTO
NORTHERN ONTARIO. ALL TAFS SITES WILL HAVE LLWS EARLY THIS
MORNING...AS THE LOW LEVELS OF THE ATMOSPHERE WILL REMAIN QUITE
STABLE. SUSTAINED RAINFALL WILL ARRIVE AT ALL TAF SITES AS WELL...
TAKING TIL ALMOST DAWN AT APN. SUSTAINED RAIN WILL LAST FOR SEVERAL
HOURS BEFORE DIMINISHING FOR A TIME ON FRIDAY. FLIGHT CATEGORIES
WILL VARY QUITE A BIT. TVC... MAINLY MVFR...AT TIMES IFR DURING
PERIOD OF BEST RAINFALL...MOST LIKELY NEAR DAYBREAK (TVC) OR A BIT
AFTER (APN). PLN/APN...MAINLY IFR. CONDITIONS WILL IMPROVE AT
TVC/PLN FRIDAY EVENING AS A COLD FRONT SWEEPS THRU.
JZ
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ323-341-
342-344>346.
GALE WARNING FROM 11 PM THIS EVENING TO 8 PM EDT SATURDAY FOR
LMZ323-341-342-344>346.
LH...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LHZ345>349.
GALE WARNING FROM 11 PM THIS EVENING TO 8 PM EDT SATURDAY FOR
LHZ345>349.
LS...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LSZ321-322.
GALE WARNING FROM 11 PM THIS EVENING TO 8 PM EDT SATURDAY FOR
LSZ321-322.
&&Hazardous weather outlook, Oct 29, 10:07 PM EDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1007 PM EDT THU OCT 29 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 301200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1007 PM EDT THU OCT 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED OVERNIGHT IN PARTS OF NORTHERN LOWER MICHIGAN. THESE STORMS WILL NOT BE SEVERE. HOWEVER...LOCALLY HEAVY RAINFALL IS POSSIBLE LATE TONIGHT...MAINLY IN NORTHWEST LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...HOWEVER...THE STORMS ARE NOT EXPECTED TO BE SEVERE. WINDS WILL INCREASE FRIDAY AS A COLD FRONT APPROACHES AND EVENTUALLY SWEEPS ACROSS THE REGION. GALE FORCE WIND GUSTS ARE POSSIBLE ACROSS THE GREAT LAKES FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 4:00 PM EDT | Wind Advisory | APX | Antrim, Arenac, Benzie, Emmet, Gladwin, Grand Traverse and 3 more | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.